Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 206, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 24, 2017, 4:57 PM CDT for Carson County, Hutchinson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2017, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 24, 2017, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carson County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 54 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:17 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 24, 4:17 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 417 PM CDT Mon Jul 24 2017 .DISCUSSION... Noteworthy items for the forecast continue to be showers/thunderstorm chances with Tuesday/Tuesday night the only real widespread dry period as far as chances go. We currently have 15-20 percent chances for the afternoon on Tuesday and dry that night, but outside of this every period has at least slight chances for rainfall. Overall, temperatures will be right "around" normal to perhaps even slightly below normal in some areas through the extended. At 20Z, satellite shows developing CU across the forecast area with several diurnally driven showers/thunderstorms across the forecast area, mainly in the Texas Panhandle. Pulsing nature in the storms has already been noted and will likely continue through daytime heating. Storms are not expected to last near/after sunset. With little shear to work with these storms are basically collapsing themselves as the updraft forms. Severe weather is not expected, but certainly very localized moderate to heavy rainfall will be possible with the slow moving nature of the storms, as well as possible gusty winds around 40-50 mph when they collapse. Moving into the rest of the forecast, several chances for thunderstorms exist basically each period through Sunday. Severe weather still doesn't look likely, especially in the near term. We would need a pattern change and that just doesn't look likely. Any storms that form will have little shear to work with and will likely be pulse storms and diurnally driven, which makes sense for this time of year. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 70 95 71 96 70 / 20 10 5 10 30 Beaver OK 74 100 76 97 71 / 10 20 5 30 40 Boise City OK 68 95 69 89 65 / 10 20 10 40 50 Borger TX 72 99 76 97 73 / 10 20 5 20 40 Boys Ranch TX 72 98 73 99 70 / 10 20 5 20 40 Canyon TX 69 95 70 95 70 / 20 10 5 10 30 Clarendon TX 72 98 72 98 72 / 20 10 5 5 20 Dalhart TX 68 96 70 93 68 / 10 20 10 30 50 Guymon OK 71 99 74 95 69 / 10 20 10 30 50 Hereford TX 69 95 70 95 69 / 20 10 5 10 30 Lipscomb TX 73 100 76 97 73 / 10 20 5 20 40 Pampa TX 71 97 73 99 71 / 10 20 5 10 30 Shamrock TX 72 99 74 99 75 / 20 20 5 5 20 Wellington TX 73 101 74 101 75 / 20 20 5 5 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 99/99
Hazardous weather outlook, Jul 24, 3:35 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 335 PM CDT Mon Jul 24 2017 OKZ001>003-TXZ001>020-250845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 335 PM CDT Mon Jul 24 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible, mainly across the Texas Panhandle today and tonight. Storms that do develop will be capable of producing very localized moderate to heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Multiple chances for thunderstorms are possible across the Panhandles Tuesday through Sunday. A few storms that develop will have the potential to become strong, with gusty winds and small hail as the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Guerrero
In the hours before
Special weather statement, Jul 24, 3:51 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Amarillo TX 351 PM CDT MON JUL 24 2017 TXZ008-242130- Hutchinson TX- 351 PM CDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUTCHINSON COUNTY UNTIL 430 PM CDT... At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Stinnett, or 14 miles northeast of Borger, moving southwest at less than 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Borger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3567 10141 3594 10137 3598 10109 3566 10109 TIME...MOT...LOC 2050Z 046DEG 6KT 3582 10123 Andrade
Special weather statement, Jul 24, 4:34 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Amarillo TX 434 PM CDT MON JUL 24 2017 TXZ008-013-242215- Hutchinson TX-Carson TX- 434 PM CDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON AND SOUTHERN HUTCHINSON COUNTIES UNTIL 515 PM CDT... At 433 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Borger. This storm was moving south southwest at less than 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Borger, Stinnett and Skellytown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3554 10156 3584 10148 3584 10109 3553 10109 TIME...MOT...LOC 2133Z 003DEG 4KT 3576 10123 Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:51 PM CDT | Special Weather Statement | AMA | Hutchinson | 39 min |
| Jul 24, 4:34 PM CDT | Special Weather Statement | AMA | Hutchinson | 41 min |
| Jul 24, 5:40 PM CDT | Areal Flood Advisory | AMA | Hutchinson | 2 hr |
| Jul 24, 6:07 PM CDT | Special Weather Statement | AMA | Carson | 23 min |
| Jul 24, 6:09 PM CDT | Special Weather Statement | AMA | Deaf Smith | 36 min |
| Jul 24, 6:22 PM CDT | Special Weather Statement | AMA | Potter | 38 min |
| Jul 24, 6:49 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.